MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ BAG SPIKE WITH ADDITIVE PORT, 10 UNITS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ BAG SPIKE WITH ADDITIVE PORT, 10 UNITS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL-13-10
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.
 
Event or Problem Description
The incident involved a chemolock¿ bag spike with additive port.It was reported that there was a white, particulate substance in the tubing.The product was not reprocessed or re-sterilized prior to use.The event happed upon removal from original packaging.There was no patient involvement, no human harm or adverse event and no delay in therapy.This is the third of six reports.
 
Additional Manufacturer Narrative
The samples returned were confirmed to have white solvent residuals at the bond between the white spike and the clear tubing.The white solvent residuals were internal to the clear tubing but were adhered to the inside of the tubing and could not be made to shed particulate.The white solvent residuals are bonded to the inside of the tubing and are a cosmetic anomaly which does not break down or shed into particulate.The probable cause of the white solvent residuals inside the adapter tubing is excessive solvent applied during manual assembly in ensenada.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.D9: device returned to manufacturer on 14-jul-2023.

Brand Name
CHEMOLOCK¿ BAG SPIKE WITH ADDITIVE PORT, 10 UNITS
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17315498
Report Number9617594-2023-00365
Device Sequence Number17142813
Product Code ONB
UDI-Device Identifier00887709079045
UDI-Public(01)00887709079045(17)271101(10)10619793
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-13-10
Device Catalogue NumberCL-13-10
Device Lot Number10619793
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown